Format

Send to

Choose Destination
See comment in PubMed Commons below
J Antimicrob Chemother. 1996 Apr;37(4):831-7.

Peripheral sensory disturbances related to treatment with fluoroquinolones.

Author information

1
Division of Clinical Pharmacology, Norrland University Hospital, Sweden.

Abstract

The symptoms and possible risk factors of peripheral sensory disturbances related to fluoroquinolones are reviewed on the basis of 37 reports submitted to the Swedish Adverse Drug Reactions Advisory Committee. In 25 patients (68%), symptoms occurred within 1 week after start of treatment. Paraesthesia was the most common complaint and occurred in 81% of the cases. Fifty-one per cent of the reports concerned numbness/hypoaesthesia, 27% pain/hyperaesthesia and 11% muscle weakness. Seventy-one per cent of the patients recovered within 2 weeks after drug discontinuation. Possible predisposing factors were impaired renal function, diabetes, lymphatic malignancy and treatment with another drug known to cause neuropathy.

PMID:
8722551
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center